MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 CALCIUM ARSENAZO; CALCIUM_2 REAGENTS (CA_2)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 CALCIUM ARSENAZO; CALCIUM_2 REAGENTS (CA_2)
Model Number ADVIA 1800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer site.The cse observed that the incorrect calibration factor (cf) was being used on the instrument for the ca_2 assay.The calcium (ca) cf factor was being used instead of ca_2 factor.The cse changed the calibration factor on the instrument and noted that the quality control values dropped closer to the mean.The cause of the falsely high ca_2 values was due to the incorrect factor being used on the instrument.The device is performing within manufacturing specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant, falsely elevated (18-20% higher) calcium arsenazo (ca_2) results were obtained on patient samples on an advia 1800 instrument.It is unknown which reagent lot was used.The customer has declined to provide any patient sample data to siemens.It is unknown if the samples were repeated and if the initial and/or repeat results were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated calcium arsenazo results.

Brand Name
ADVIA 1800 CALCIUM ARSENAZO
Common Device Name
CALCIUM_2 REAGENTS (CA_2)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7481085
Report Number2432235-2018-00201
Device Sequence Number19240043
Product Code CJY
UDI-Device Identifier00630414513096
UDI-Public00630414513096
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1